Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 9, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 11, 2011, 8:08 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 12, 2011, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2011, 8:08 PM PDT (03:08 UTC)
- In effect from
- Apr 12, 2011, 3:00 AM PDT
- Expired
- Apr 12, 2011, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766 WWUS76 KMFR 120308 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 808 PM PDT MON APR 11 2011 ORZ023-024-026-121500- /O.CON.KMFR.FZ.W.0012.110412T1000Z-110412T1500Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...ASHLAND 808 PM PDT MON APR 11 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY. * TEMPERATURE: OVERNIGHT LOW TEMPERATURES WILL DROP TO NEAR FREEZING EARLY TUESDAY MORNING WITH OUTLYING AND RURAL AREAS DROPPING INTO THE UPPER 20S. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * INVERSION: AN INVERSION WILL BE PRESENT TUESDAY MORNING WITH ABOVE-FREEZING TEMPERATURES POSSIBLE JUST A FEW HUNDRED FEET ABOVE THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ021-121500- /O.NEW.KMFR.FR.Y.0009.110412T1000Z-110412T1500Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITY OF...COQUILLE 808 PM PDT MON APR 11 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY. * TEMPERATURE: OVERNIGHT LOW TEMPERATURES WILL FALL TO THE LOWER TO MIDDLE 30S INLAND FROM THE COAST. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
1 follow-up statement
687 WWUS76 KMFR 121455 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 755 AM PDT TUE APR 12 2011 ORZ023-024-026-121600- /O.EXP.KMFR.FZ.W.0012.000000T0000Z-110412T1500Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...ASHLAND 755 AM PDT TUE APR 12 2011 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES ARE RISING INTO THE MIDDLE 30S THIS MORNING AND AS A RESULT THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM PDT. $$ ORZ021-121600- /O.EXP.KMFR.FR.Y.0009.000000T0000Z-110412T1500Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITY OF...COQUILLE 755 AM PDT TUE APR 12 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES ARE RISING INTO THE MIDDLE 30S THIS MORNING AND AS A RESULT THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM PDT. $$ SPILDE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 11, 8:00 PM PDT, 8 minutes earlier.
Area forecast discussion, Apr 11, 8:00 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
800 PM PDT MON APR 11 2011
.DISCUSSION...12/00Z NAM IN.
A PROGRESSIVE PATTERN REMAINS IN PLACE. WEAK TO MODERATE ZONAL
FLOW ALOFT WITH CLEARING SKIES AND LIGHT WINDS THIS EVENING. THIS WILL
CREATE FAVORABLE CONDITIONS FOR A FREEZE EVENT OVER THE INLAND
WEST SIDE VALLEYS TONIGHT. WARNINGS HAVE ALREADY BEEN ISSUED FOR
THIS EVENT.
AFTER A COLD MORNING...TUESDAY SHOULD BE THE WARMEST DAY UNTIL THE
WEEKEND WITH LOTS OF SUNSHINE ASSISTING IN THE EFFORT. HOWEVER...THE
NEXT UPSTREAM TROUGH WILL MOVE ONSHORE WEDNESDAY AND IT WILL PUSH
YET ANOTHER FRONT ONSHORE JUST AHEAD OF IT. SOME SHOWERS MAY
DEVELOP EAST OF THE CASCADES AHEAD OF THE FRONT WEDNESDAY MORNING.
THE FRONT LOOKS A BIT WETTER THAN THE MONDAY SYSTEM AS IT WILL BE
COMING IN UNDER A JET LEFT EXIT REGION. FROM WEDNESDAY TO THURSDAY
MORNING THE COAST AND COAST RANGE AS WELL AS WESTERN SISKIYOU
COUNTY SHOULD GET THREE QUARTERS TO ONE AND A HALF INCHES
PRECIPITATION...WHILE WEST SIDE VALLEYS WILL SEE ABOUT A QUARTER
INCH AND THE EAST SIDE ABOUT A TENTH OF AN INCH.
THE AIR BEHIND IT LOOKS COLDER TOO...SO POST-FRONTAL SHOWERS MAY
BRING SNOW TO LOWER ELEVATIONS THAN THE MONDAY SYSTEM. SNOW
LEVELS WILL RANGE BETWEEN 2500 AND 3500 FEET FOR MOST OF THE DAY
WEDNESDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY ABOVE 3000
FEET OVER THE COAST RANGE...WITH 3 TO 6 INCHES ABOVE 4000 FEET
OVER THE CASCADES AND SISKIYOUS ON WEDNESDAY. SEASONALLY WARM ROAD
TEMPERATURES...ACTING IN CONCERT WITH NORMAL DAYTIME HEATING...
WILL LIKELY PREVENT SIGNIFICANT SNOW IMPACTS TO TRAVELERS OVER THE
PASSES ON WEDNESDAY. SOME ACCUMULATIONS ON THE PASSES ARE POSSIBLE
WEDNESDAY NIGHT AS THE ROAD TEMPERATURES DROP.
THE FRONT WILL ALSO BRING IN SOME STRONG AND GUSTY WINDS PRIMARILY
OVER RIDGES AND EAST OF THE CASCADES WEDNESDAY.
FLOW ALOFT WILL REMAIN ZONAL BEHIND THE TROUGH...BUT THE STRENGTH
OF THE FLOW WILL GRADUALLY DIMINISH THROUGH THURSDAY. POST-FRONTAL
SHOWERS WILL LIKELY PERSIST WEDNESDAY NIGHT THROUGH THURSDAY WITH
THE LARGEST AMOUNTS ON THE WEST SLOPES OF THE COAST AND CASCADE
RANGES.
LONG TERM DISCUSSION FROM THE MONDAY AFTERNOON AFD...FRIDAY THROUGH
MONDAY...A GENERALLY UNSETTLED PATTERN IS EXPECTED FRIDAY THROUGH
MONDAY. UNSEASONABLY STRONG WESTERLY FLOW ACROSS THE EAST PACIFIC
WILL ALLOW A SERIES OF DISTURBANCES TO MOVE ONSHORE THROUGH THE
PERIOD. THE FIRST AND THE WETTEST SYSTEM AT THIS POINT WILL SPREAD
WIDESPREAD PRECIPITATION INLAND THURSDAY NIGHT AND FRIDAY. THERE
IS THE POTENTIAL FOR MODERATE TO HEAVY RAINFALL WEST OF THE
CASCADES...HOWEVER...DUE TO THE SPEED OF MOVEMENT NOT EXPECTING
HYDRO PROBLEMS RIGHT NOW. BEYOND FRIDAY TIMING INDIVIDUAL WAVES
IS DIFFICULT BUT THE MODELS DO INDICATE A BREAK IN BETWEEN SYSTEMS
SATURDAY. RH
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE AREA THROUGH
TUESDAY...EXCEPT FOR SOME MOUNTAIN OBSCURATION ALONG THE CASCADES.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 3 AM TO 8 AM PDT TUESDAY FOR ORZ023-024-026.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT
TUESDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT
TUESDAY FOR PZZ370-376.
15/15/15Hazardous weather outlook, Apr 11, 5:22 AM PDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 522 AM PDT MON APR 11 2011 ORZ023-024-026-112300- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- 522 AM PDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING WILL BE IN EFFECT BEGINNING AT 3 AM PDT TONIGHT. SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 8 AM TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:27 AM PDT | Small Craft Advisory for Winds | MFR | 23 hr | |
| Apr 12, 3:27 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 23 hr |
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.